How to Deal with Drug-Induced Hair Loss

how to deal with drug-induced hair loss

air loss, If you’re losing an unusual amount of hair, it’s worth checking if this hair loss could be due to a medication you’re taking. Read the enclosed leaflet carefully or ask your physician or pharmacists. Unfortunately, many types of drugs have hair loss as a side effect. This article looks at the reasons why many drugs may cause hair loss. What’s more, we’ll discuss how to deal with drug-induced hair loss.

Why Can Drugs Cause Hair Loss?

Our scalp and hair have a growth and rest cycle. For 2 to 6 years, the hair grows and then (anagen phase), both rest for approximately 3 months (telogen phase). Some medications interfere with this cycle.

Certain drugs can cause either telogen or anagen hair loss. Telogen hair loss is more common, occurring within 2-4 months of taking the drug. In telogen hair loss, people can lose between 30 and 70% more hair than they normally would. Anagen hair loss is less common, occurring during the hair’s growth phase. This type of hair loss is most common among cancer treatment patients.

What Type of Drugs Cause Hair Loss?

You may be surprised to find out that countless drugs may cause hair loss. Before taking any medication, you should always check the side effects.

How to Deal with Drug Induced-Hair Loss

The good news is, that stopping the medication is the best way to deal with drug-induced hair loss. However, don’t go at it alone. Discuss the issues with your physician and ask if she/he could put you on a different drug. Do as much research as you can, so that when you speak to your doctor, you’re well informed.

In most cases, the hair loss subsides sometime after stopping the medication, and people regain their full head of hair within a reasonable amount of time.